I may be taking a few days from my nail painting. My fingers and wrists are acting up. Just as well, I can catch up on my non-nail art related posts!
So, let us continue on my Orencia adventure…
April marks eight months on my IV infusion. This is the longest I have been on any biological medication since diagnosis. My symptoms are more even as the medication builds up in my system, I do not feel as awful towards the end of the month, and my flares are less severe.
However, and this makes me nervous…this past month, the immunosuppressant wore off two weeks early! I will not know for sure if this was the medication until next month’s infusion but I think it is since I should not have experienced such bad symptoms.
My knees were gone, my shoulders ached, I could not climb the stairs let alone get out bed. I increased the prednisone and still took double the amount of pain medications just to make it through work. My hand tremor returned. I was completely out of sorts.
Then I sat for my IV last Friday. Saturday, I felt wonderful! Like, I wanted to rock-climb and take a hike kind of wonderful! So…I guess I will see. There were other factors like working at the animal clinic more often and staying on my feet for more than eight hours a day, every day. Hopefully it was not all about the medication.
This month I received the IV in my left arm. Oh, the infamous left arm. Surprisingly, it was not painful and I barely felt the fluid entering my vein. My skin did not bruise or redden during or after and I had pretty good use of my left arm hours after the sit-down.
The only difference from last month was I zonked out afterwards. Last month, rested but did not take a nap. This month, I was out 30 minutes after I returned home and did not wake up for 3 hours.
I forgot to ask off from the gym so I had work in the evening. My pain levels were high, but my energy levels were pretty good.
All in all, I think this month was a success.
I am crossing my fingers that this medication will continue to work for me. I do not want to switch medicines AGAIN and have to feel awful for months. AGAIN.
Hi, my name is Monica and I have RA.